What happens when you stop Prostap?

I've been on prostap injections for two years and they have been a lifesaver for me. Basically it's all about quality of life, and the Prostap gives me that. However, I saw my consultant last week who says I have to stop them now, I can have this months and then he wants me to have the Mirena Coil fitted. My bone density was fine when I was scanned but he says it's too dangerous to carry on. I am gutted. Can I demand that I stay on them, how does it work, can I take all responsibility for the side effects. I am totally dreading this as I know I will not be able to function, I have it so bad, I can barely walk most days, I have constant pain, bowel problems, headaches - you name it, I get it. :(

3 Replies

oldestnewest
  • I was on zoladex for two straight years as it worked so well for me - now I really wish I hadn't. I stopped it almost 4 years ago now and I still have problems - hot flushes, night sweats, mood swings, and no return of my libido which has gone completely. I know there is a serious issue with my hormones, I'm just trying to get the doctors to understand this so they will refer me to an endocrinologist.

    There are have been no studies into longer term use of these drugs in endo sufferers, so who knows what other issues are in store for me. Although I had quite a lot of relief whilst taking it, I wish now I'd stuck to 6 months.

    Because of all this, I really wouldn't recommend staying on it any longer as it is dangerous. Personally, if I were you, I'd move over to tricyling the pill as this can maintain your current state for quite some time but without the side effects of other treatments. Taking the combined pill can also help improve bone density after treatment.

    I currently have a mirena coil and I wouldn't recommend it to my worst enemy - for the first four months, I bled and had actual contractions every day. Now it's less often but still there and I'm very depressed, teary and angry all the time. I'm sure some women do okay with it but I'd never recommend it.

    Good luck babe

    X

  • I am in the exact same position. Without the prostap I literally can't walk and the last one is in a few weeks. I had a 6 month course and then stopped, it took 6 months for my periods to return and it was agony so the consultant agreed to another 6 month course. I am waiting for surgery but the surgeon is off sick and don't know what to try next. I know there are risks but they have offered me a full hysterectomy and surely the risks are exactly the same!

    I have now go to the point where I cant take the hrt either because of side effects, please let me know how you get on when you go back xx

  • Went back to surgeon today and I have to stop the Prostap :( She is going to fit a mirena coil under general anaesthetic (she said that would be 'kinder' than doing it awake.) I am gutted, she has no idea how the injections have changed my life, but I have no choice, I have to do what she says. She is also talking about doing another lap and zapping some of it off, said she has a new surgeon working with her that specialises in endometrial surgery, but not for a long while yet. I am dreading the fall out from all this, I know my quality of life is going to plummet x

You may also like...